Forum

Steroids and gastritis

Sorry, I seem to be on here a lot at the moment asking for help. I had oral Steroids for 5 days due to a relapse, but I developed severe gastritis at the end of the treatment due to the Steroids. I had to be taken to A & E a couple of days ago because the pain was so agonising, and I had been awake all night with it. Im taking the highest dose of Omemprazole 40mg, which I also took throughout the treatment. Has this ever happened to anyone, and how long did it take to heal? Thanks for any advice.

Kara,

I had gastritis straight after the 5 day steroids. Sounds like a similar experience.

I wasn’t on Omeprazole with the steroids. My GP prescribed that when I went with the gastritis after I’d finished the steroids.

After about a week of Omeprazole and eating and drinking carefully I recovered. I hope it goes away quickly for you too.

Dave

Thanks Dave. That has really cheered me up. It’s just what you don’t need in the middle of a relapse, and after a week of Steroids, isn’t it!! I won’t take Steroids again unfortunately. Maybe it’s less damaging to the stomach if it’s given Intravenously though.

i had iv steroids once and felt great until 2 days later when i crashed amid a bout of psychosis - screaming all sorts of nonsense at my husband. my son told me that it was “roid rage”.

since then i’ve had a bone density scan and was told that i have osteopaenia in my spine.

so i have refused steroids for other relapses since then because steroids aren’t good for your bones.

carole x